MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE® EXCLUDER® AAA ENDOPROSTHESIS; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

W. L. GORE & ASSOCIATES, INC. GORE® EXCLUDER® AAA ENDOPROSTHESIS; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Catalog Number RLT351414
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/27/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
B7: past medical history, significant for peripheral artery disease, hypertension, hyper cholesterolemia, and coronary artery disease.D10: medication¿s are lipitor, 50 mg, lipitor, 20 mg, aspirin 325 mg.The imaging evaluation performed by a clinical imaging specialist showed the following: one time-point available for evaluation: post-implantation cta dated (b)(6) 2023.The length from the right renal artery to the proximal circumferential device appears to be 28.6mm, by centerline.There is extensive thrombus within this ~27mm of abdominal aorta.There is thrombus throughout the abdominal aorta.Aortic diameters in the proximal 15mm of abdominal aorta, distal to the right renal artery, appear to range from 29.1mm ¿ 39.3mm.There appears to be lack of proximal device apposition, however, there does not appear to be contrast outside the implanted device at these levels with available imaging.Axial images show unclear aortic borders.There are similar densities inside and outside the aorta at these levels.Findings are consistent with a ruptured aneurysm.There is contrast pooling in the posterior aneurysm sac, outside the implanted devices.The distal end of the device limb is in the abdominal aortic sac.There is lack of distal device apposition with contrast outside the device limb, thereby confirming a distal type i endoleak.Maximum diameters: abdominal aortic aneurysm ¿ 71.5mm x 74.5mm.Rci ¿ 35.3mm.Cannot confirm aneurysm growth with one time-point.The instructions for use (ifu) for the gore® excluder® aaa endoprosthesis states, adverse events that may occur and / or require intervention include but are not limited to: endoleak.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Event or Problem Description
On (b)(6) 2015, this patient underwent endovascular treatment of an abdominal aortic aneurysm and was implanted with gore excluder aaa endoprostheses.On (b)(6) 2023, the patient presented to the emergency room with a ruptured aneurysm due to a distal type i endoleak from the gore® excluder® contralateral leg component.The patient underwent reintervention and two gore® excluder® aortic extender components were placed proximally despite no evidence of endoleak.For treatment of the distal type i endoleak from the right iliac artery (ria); the right internal iliac artery (riia) was coil embolized and a contralateral leg component was placed proximal with another contralateral leg component was placed distally in the rcia.Lastly, a gore® excluder® iliac extender was placed across the coiled vessel, and extended into the reia.The physician reported no leak seen on the left iliac side but plans to follow up with the patient and discuss options to treat the dilating left common iliac artery in the future.The physician attributed this issue to overall arterial dilation due to disease progression.The patient tolerated the procedure.

Brand Name
GORE® EXCLUDER® AAA ENDOPROSTHESIS
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
Manufacturer (Section G)
MEDICAL PHOENIX 2 B/P
32470 n. north valley parkway
phoenix AZ 85085
Manufacturer Contact
laura crawford
1505 n. fourth street
flagstaff, AZ 86004
9285263030
MDR Report Key17923793
Report Number3007284313-2023-02819
Device Sequence Number15154645
Product Code MIH
UDI-Device Identifier00733132618477
UDI-Public00733132618477
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/12/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/31/2015
Device Catalogue NumberRLT351414
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/12/2023
Initial Report FDA Received Date10/12/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/14/2013
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization; Other;
Patient Age72 YR
Patient SexMale
Patient Weight121 KG